Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Menopause, taken kenalog injections, bleeding started. Can it escalate uterine cancer?

Have you heard of Kenalog causing post menopausal bleeding? My Dr. has not, yet I read all sorts of info that it does. I have two Kenalog shots and one Medrol dose pak within a month, 10 days after last shot, started to bleed. I am aware of the other things it could be and do have appt with gyn. I am wondering if any uterine cancer was already present, would Kenalog cause it to escalate aslo.
Asked On : Mon, 17 Sep 2012
Answers:  2 Views:  383
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
OBGYN, Maternal and Fetal Medicine 's  Response
Dear emoody4154,
Yes, Kenalog and Medrol can cause post menopausal bleeding (PMB). Remember that they both are corticosteroids and in the causes of medications that cause PMB they are quite prominent.
Yes, if there is any uterine cancer already existing, it could theoretically worsen it too.
But it is unlikely to be the cause of the uterine cancer.

Any patient with an existing uterine cancer is bound to show its presence by an abnormal bleeding. Bleeding after menopause is always considered as abnormal and needs investigation.
These 2 statements are very important to know, even for the future.

At this point let me share that only 10-11% cases with PMB actually have cancer. Look at it this way - about 90% of the causes of PMB are NOT cancer and are benign in nature. Yet, all patients of PMB must be evaluated to rule out the possibility of cancer.

In this regard the first step would be few blood tests to rule out medical problems and bleeding/coagulation abnormalities followed by A PAP smear and a transvaginal ultrasound. If the endometrial lining is more than 4-5 mm thick, a Hysteroscopic biopsy is required. So an invasive test of biopsy may be required only if lining of uterus is thick.

Please know that had you had pre-existing uterine cancer, you would have had bleeding earlier too. Simple tests can rule it out. Since corticosteroids can cause PMB without there being cancer, relax till you consult with your doctor.
I hope this answers your query.
Take care.
Answered: Wed, 3 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions